MAUDE Adverse Event Report: GRACE HOSPITAL AFX2; AFX2 BIFURCATED STENT GRAFT

GRACE HOSPITAL AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-120/I20-40
Medical Device Problem Codes Partial Blockage (1065); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, an afx suprarenal stent graft extension, an afx infrarenal stent graft extension and a ovation ix extender to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately 45 days post-operation, the patient presented with lower leg numbness, during the ct (computed tomography) scan the physician observed a clot formation in the mid aortic portion of the bifurcated stent graft.The physician elected to implanted two ovation lilac limbs to resolve this event.The patient was reported as stable.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, an afx suprarenal stent graft extension, an afx infrarenal stent graft extension and a ovation ix extender to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately 45 days post-operation, the patient presented with lower leg numbness, during the ct (computed tomography) scan the physician observed a clot formation in the mid aortic portion of the bifurcated stent graft.The physician elected to implanted two ovation lilac limbs to resolve this event.The patient was reported as stable.Additional information: the clinical assessment identified buckling of the bifurcated stent graft and sac growth of 11.5 mm.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the reported obstruction was identified as bifurcated stent graft buckling causing an aortic occlusion and the secondary endovascular procedure were confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest buckling of the main body and sac growth of 11.5mm.The most likely causation for these events are user related due to the off label (use of adjunctive devices not compatible with afx system per the ifu) use of the ovation limb in the afx2 bifurcated stent graft causing the stent graft to buckle then causing the obstruction.The final patient status was discharged on the first post operative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
GRACE HOSPITAL
2201 s sterling st
morganton NC 28655
MDR Report Key10504535
Report Number2031527-2020-00249
Device Sequence Number3055649
Product Code MIH
UDI-Device Identifier00818009014665
UDI-Public(01)00818009014665(17)181127
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Model NumberBEA25-120/I20-40
Device Lot Number1762287006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL - 2352563009; AFX VELA SUPRARENAL - 2330460003; AFX VELA INFRARENAL - 2352563009; AFX VELA SUPRARENAL - 2330460003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR